Alert archive / Tennessee / Flash Flood Warnings in 2025

Flash Flood Warning 69, NWS Nashville, TN

June 15, 2025Maury County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 15, 2025, 7:04 PM CDT for Maury County, Tennessee. It was in force for 116 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2025, 7:04 PM CDT (00:04 UTC)
Expired
Jun 15, 2025, 9:00 PM CDT
In force
116 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

County Maury County, TN

The radar

The Nashville radar (KOHX), 90 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 7:15 PM CDTFLASH FLOOD7 Nnw Lynnville, TNFlooding occurring in the Culleoka and McCain areas. Pulaski Highway at Bigbyville Road is impassable as well as Stockard Road.
Jun 15, 7:15 PM CDTFLASH FLOOD7 S Columbia, TNFlooding occurring along Pulaski Highway at McCains. Road is being shut down, and homes in the area are in danger of being inundated.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2025-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 990 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2025-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
990 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

940 
WGUS54 KOHX 160004
FFWOHX
TNC119-160200-
/O.NEW.KOHX.FF.W.0069.250616T0004Z-250616T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
704 PM CDT Sun Jun 15 2025

The National Weather Service in Nashville has issued a

* Flash Flood Warning for...
  South Central Maury County in middle Tennessee...

* Until 900 PM CDT.

* At 704 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Columbia and Culleoka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3546 8708 3556 8710 3558 8698 3559 8694
      3548 8691

FLASH FLOOD...RADAR INDICATED

$$

Cravens
1 follow-up statement
167 
WGUS74 KOHX 160155
FFSOHX

Flash Flood Statement
National Weather Service Nashville TN
855 PM CDT Sun Jun 15 2025

TNC119-160205-
/O.EXP.KOHX.FF.W.0069.000000T0000Z-250616T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maury TN-
855 PM CDT Sun Jun 15 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR 
SOUTH CENTRAL MAURY COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3548 8691 3546 8708 3556 8710 3558 8698
      3559 8694

$$

Clements

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 6:27 PM CDT, 37 minutes earlier. Its key messages:

  • Updated at 623 PM CDT Sun Jun 15 2025
  • Humid with medium to high chances for showers and thunderstorms each day through Thursday. Greatest rain chances each afternoon and early evening.
  • Little to no risk for severe weather, but some of the storms will contain torrential downpours, frequent lightning, and gusty winds.
  • After one last round of storms Thursday, summer-like heat and dry weather makes an appearance across Middle Tennessee for next weekend.
Area forecast discussion, Jun 15, 6:27 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
627 PM CDT Sun Jun 15 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 623 PM CDT Sun Jun 15 2025

- Humid with medium to high chances for showers and thunderstorms
  each day through Thursday. Greatest rain chances each afternoon
  and early evening.

- Little to no risk for severe weather, but some of the storms
  will contain torrential downpours, frequent lightning, and gusty
  winds.

- After one last round of storms Thursday, summer-like heat and
  dry weather makes an appearance across Middle Tennessee for next
  weekend.

&&

.UPDATE...
Issued at 534 PM CDT Sun Jun 15 2025

As of 5 pm CDT...showers and storms were moving across Middle
Tennessee, generally along a line from Hohenwald to Crossville.
Activity has been sub-severe with primarily lightning and heavy
downpours as the main threats. While storm motion is quite slow,
cells have not been robust enough to worry about a more flash flood
threat materializing despite PWATs being a healthy 1.6-1.9".

For the rest of the evening, expecting convection to gradually wane
as we head into the overnight hours and instability weakens.
However, it wouldn't surprise me if we have a few showers and storms
lingering throughout the overnight hours as we won't completely lose
all instability and there is a weak disturbance to our northwest
that can support continued activity. We'll also need to keep an eye
on potential fog development tonight with some areas once again
getting rain today, very light winds forecast, and less cloud cover
tonight anticipated.

For tomorrow, we may see an uptick in convection coverage as the
disturbance currently located over Missouri and Arkansas heads
slowly in our general direction. We'll once again see those
afternoon pop ups, but it's possible we see more of a loosely
organized line forming in West Tennessee, spreading across Middle
Tennessee during the late afternoon and evening hours. Once again,
with weak wind shear, mid-level lapse rates less than 6 C/km, and
PWATs approaching 2.00", our main threats with storms would be cloud-
to-ground lightning, torrential downpours, and perhaps a few gusts
of wind. Based on Sunday's high temperatures, it looks like another
quite warm and humid day for Monday with highs forecast in the mid
to upper 80s with apparent temperatures approaching to exceeding 90
degrees.

&&

.SHORT TERM...
(Rest of today through Tonight)
Issued at 1132 AM CDT Sun Jun 15 2025

Temperatures are only in the 70s at forecast time across the entire
mid-state, but so are dew points. It's sticky out there. We do have
a few showers on radar, mainly across the northern Plateau and while
they won't be the only ones to see showers today, areas east of I-65
seem to be a little more favored in hi-res models. I expect that as
clouds break up a little more from this morning and allow the air to
warm, we'll see additional showers and a few thunderstorms later
this afternoon. Taking a look at the 12Z OHX sounding, lapse rates
and shear values remain poor, so I don't even really expect any
strong storms, but if you're going to be out and about today, I'd
keep an umbrella handy.

Similar to last night, I expect most of the daytime activity to wane
after sunset, but scattered showers will be possible through the
overnight hours. Where it doesn't rain, some fog is possible, but it
shouldn't be egregious.

&&

.LONG TERM...
(Monday through next Sunday)
Issued at 1132 AM CDT Sun Jun 15 2025

The forecast remains fairly well on track for the upcoming week.
Temperatures should remain in the 80s through Thursday with
rain/thunderstorm chances each day. It's amazing how stagnant the
atmosphere has been and looks to remain for the next couple of days.
Forecast soundings show consistent poor lapse rates and a very
little shear through Tuesday. However on Wednesday, lapse rates
improve *slightly*. This could spell a little better coverage of
afternoon/early evening thunderstorm, but organization is still
lacking through Wednesday. Thursday may end up being our best day
for thunderstorm coverage as an upper level impulse swings a weak
trough through the region. If it verifies, this trough could
provide conditions for a little better organization, but I still
don't know if it'll be enough for severe storms -- maybe a couple
of strong wind gusts.

Once Friday rolls around, extended guidance continues to be bullish
with reducing rain chances as upper level ridging starts to take
over for the weekend. PoPs drop off, but temperatures start to rise.
We'll be close to 90 at BNA Friday and looking at current probs
over the weekend, NBM ensembles suggest a 90%+ chance of reaching
into the low to mid 90s both Saturday and Sunday next weekend.
We'll welcome the drier pattern, but much more summertime
temperatures may be on the way.

&&

.AVIATION...
(00Z TAFS)
Issued at 623 PM CDT Sun Jun 15 2025

Scattered thunderstorms are ongoing across Middle TN this evening,
but confidence in direct impacts to terminals through the
remainder of today is low. A complicated aviation forecast then
looks to present itself tonight through tomorrow. Overnight, cigs
and visibilities are expected to drop as low clouds and fog
redevelop. This will likely lead to widespread MVFR to IFR
conditions through early Monday morning. Yet another round of
scattered thunderstorms are then expected to develop by late
morning. Confidence in timing is low, but for now, included a
PROB30 group for TSRA where probability in storms is highest. But
do expect this timing to be refined in upcoming TAF cycles.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      72  88  73  87 /  40  80  70  60
Clarksville    71  85  72  86 /  30  80  70  50
Crossville     65  82  67  80 /  50  80  70  90
Columbia       69  87  70  86 /  50  80  70  70
Cookeville     67  83  68  80 /  40  80  70  80
Jamestown      66  83  67  80 /  50  80  60  90
Lawrenceburg   69  87  69  85 /  40  80  70  70
Murfreesboro   69  88  70  86 /  50  70  70  70
Waverly        69  84  69  85 /  50  80  70  40

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE.......Husted
SHORT TERM...Unger
LONG TERM....Unger
AVIATION.....Clements

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:58 PM CDTAreal Flood AdvisoryOHXCheatham, Montgomery, Robertson3 hr
Jun 15, 8:59 PM CDTAreal Flood AdvisoryOHXLawrence, Lewis, Wayne3 hr
Jun 15, 9:29 PM CDTAreal Flood AdvisoryOHXRobertson, Sumner3 hr
Jun 15, 10:41 PM CDTAreal Flood AdvisoryOHXLawrence11 min
Jun 15, 10:52 PM CDTFlash Flood WarningOHXLawrence113 min
Jun 16, 4:28 PM CDTSpecial Weather StatementOHXLawrence32 min
Jun 16, 4:40 PM CDTSpecial Weather StatementOHXPerry35 min
Jun 16, 5:34 PM CDTSpecial Weather StatementOHXHickman26 min
Jun 16, 6:03 PM CDTSpecial Weather StatementOHXWilliamson27 min
Jun 16, 6:28 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Williamson62 min

Nearby

Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.